Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2016, 8:19 PM CDT for Howell County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 26, 2016, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
001
WUUS53 KSGF 270119
SVRSGF
MOC091-270200-
/O.NEW.KSGF.SV.W.0110.160627T0119Z-160627T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WEST PLAINS...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST PLAINS... SOUTH FORK...
MOODY... LANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3654 9205 3665 9203 3670 9198 3673 9191
3670 9180 3663 9171 3651 9172 3650 9173
3650 9203
TIME...MOT...LOC 0118Z 327DEG 6KT 3663 9195
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
117
WWUS53 KSGF 270142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT SUN JUN 26 2016
MOC091-270200-
/O.CON.KSGF.SV.W.0110.000000T0000Z-160627T0200Z/
HOWELL MO-
842 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTH CENTRAL HOWELL COUNTY...
AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STURKIE...OR 12
MILES SOUTH OF WEST PLAINS...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANTON... MOODY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3653 9199 3657 9198 3661 9195 3663 9189
3662 9184 3659 9179 3650 9173 3650 9199
TIME...MOT...LOC 0141Z 340DEG 13KT 3655 9191
HAIL...<.75IN
WIND...60MPH
$$
CRAMER906
WWUS53 KSGF 270200
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT SUN JUN 26 2016
MOC091-270209-
/O.EXP.KSGF.SV.W.0110.000000T0000Z-160627T0200Z/
HOWELL MO-
900 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOWELL COUNTY
WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3653 9199 3657 9198 3661 9195 3663 9189
3662 9184 3659 9179 3650 9173 3650 9199
TIME...MOT...LOC 0157Z 327DEG 6KT 3655 9191
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:58 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 26, 5:58 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 558 PM CDT SUN JUN 26 2016 .SHORT TERM...(This evening through Monday) Issued at 215 PM CDT Sun Jun 26 2016 Clusters of thunderstorms have developed over central MO, the most notable of which is located near and east of the KC metro. A weak front lies over central MO and is now reinforced by outflow boundaries in some areas. MLCAPE values of 2000-3000 j/kg and convergence on boundaries/weak shear will continue to allow pulse storms/clusters to develop into the evening hours. Stronger storms will pose a damaging wind threat. Locally heavy rain/localized flooding, especially in poor drainage areas, will also be a concern. Activity should drift south and weaken tonight with some renewed daytime showers/storms Monday focused farther south toward the MO/AR border. .LONG TERM...(Monday Night through Sunday) Issued at 215 PM CDT Sun Jun 26 2016 An upper level pattern change continues to be indicated with a ridge building over the western CONUS and northwest flow over our region. Cooler/dryer sfc high pressure will move into the Midwest for Tue/Wed. Upper level shortwaves in the nw flow will eventually bring periodic chances for thunderstorms as some low level moisture return develops ahead of another sfc front late Wed/Thu. Unsettled/active convective weather will then continue late in the week as the low level boundary/baroclinic zone sets up over the area and upper level shortwaves/lift continue to interact with it. The ECMWF and GFS are in relative agreement through this period, but mesoscale/small scale weather features are hard to pin down this far out. However, it does look active. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 555 PM CDT Sun Jun 26 2016 Convection continues to develop further southward over the CWA early this evening and should affect at least the SGF/JLN terminal locations during the evening hours. Have it getting towards BBG a bit later this evening. Mainly expecting VFR conditions outside of convection, but may see MVFR and brief IFR within convection this evening. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Jun 26, 7:54 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT SUN JUN 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 754 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THROUGH THE EVENING HOURS. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG DOWNBURST WINDS WITH SPEEDS UP TO 60 MPH. IN ADDITION...QUITE A BIT OF CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY ACROSS EXTREME SOUTHERN MISSOURI WITH A FRONT MOVING THROUGH THE AREA. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR LATE IN THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 26, 6:13 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG SAINT ELIZABETH 38.26N 92.27W
06/26/2016 MILLER MO EMERGENCY MNGR
A LIKELY MICROBURST CAUSE A SIGNIFICANT AMOUNT OF TREE
DAMAGE WITHIN AND AROUND THE TOWN OF SAINT ELIZABETH.
OVER 600 RESIDENCES ARE WITHOUT POWER AT THIS TIME.
&&
DCRAMERLocal storm report, Jun 26, 6:21 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 3 S STRAFFORD 37.22N 93.12W
06/26/2016 GREENE MO AMATEUR RADIO
SEVERE THUNDERSTORM WINDS DOWNED A LARGE LIMB THREE MILES
SOUTH OF STRAFFORD. THERE WAS ALSO NICKEL SIZE HAIL AT
THIS SAME LOCATION.
&&
DCRAMERLocal storm report, Jun 26, 6:42 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 S COLUMBUS 37.08N 94.84W
06/26/2016 CHEROKEE KS EMERGENCY MNGR
A FEW TREES DOWN 6 MILES SOUTH OF COLUMBUS
&&
BURCHFIELDLocal storm report, Jun 26, 7:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 1 N FREMONT HILLS 37.08N 93.25W
06/26/2016 CHRISTIAN MO AMATEUR RADIO
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LARGE LIMBS
ALONG WESTWIND ROAD IN FAR NORTHERN CHRISTIAN COUNTY.
&&
DCRAMERLocal storm report, Jun 26, 8:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 S WEBB CITY 37.12N 94.49W
06/26/2016 JASPER MO PUBLIC
4 INCH TREE LIMB BLOWN DOWN. TIME ESTIMATED BY RADAR
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| Jun 26, 7:34 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.